Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Total Knee Replacement issue
avatar
Jerdav1 posted:
I had my right knee replaced on July 7, 2011 in Mar of 2012 the knee "jumped the post" it came apart. I had to be anesthetized to put it back together. Four weeks later my doctor put in a larger post and told me that it would not happen again. Of course this required another surgery. Since the original surgery, I have heard and felt popping and clicking noises as I walk. My doctor says that they will go away, I am concerned that the noises represent a mis-alignment of the caps placed on the bones during the original surgery. The caps were not replaced during the second surgery. Is it possible that the mis-alignment caused my knee to "jump the post" and that putting in a longer post is not the best solution. Thanks for any help you can provide. I am concerned that it may come apart again.
Reply
 
avatar
Bal M Rajagopalan, MD responded:
Hello,

This is a tough situation. It is impossible to be perfect all the time your flexion gap. Trust your surgeon. Your flexion gap is bigger and with a longer post, the hope is that you don't dislocate it.



DR RAJ MD,FRCSC
www.drhipandknee.com
 
avatar
debcanada replied to Bal M Rajagopalan, MD's response:
Please tell me with such a major surgery as tkr, why wouldn't a doctor take the precaution of testing the patient for an allergy to the bone cement? I had tkr three years ago and have been in constant pain since. Discovered after metals and resin testing, I am allergic to three polymers in the bone cement. Now facing having the replacement removed and having to live with my knee being fused straight. Feel like I have been blindsided and can't face this. Also was told this can be a life-threatning complication - needs to be done sooner than later.
 
avatar
Bal M Rajagopalan, MD responded:
Hello,

An allergy to bone cement is extremely rare. I have never seen a case like this myself. Being uncommon, it is not a routine to screen for cement or even metal allergies.
DR RAJ MD,FRCSC
www.drhipandknee.com
 
avatar
BabySunday replied to Bal M Rajagopalan, MD's response:
I am allergic to the Actual bone cements A and B as well as to commercial extracts of 2-hydroxyethyl-methacrylate, ethyleneglycol-dimethacrylate, and 2-hydroxyethyl-dimethacrylate. It has caused both a local inflammatory reaction in the joint itself, along with a systemic contact dermatitis. I have been on Prednisone for 4 months and a topical Fluocinonide ointment . I have also had a fungal rash for 4 months , any who??? I have seen 2 orthopedic surgeons . one won't take it out because he has never done it before. Today I am having my second consult @ Hospital for Special Surgery . If you have ANY ADVICE, SUGGESTIONS , DR's names or numbers that could help me I would be forever in your debt ! Thank you ! heathyrryan@gmail.com


Helpful Tips

duct leakage test
This could be everybody's great solution for carrying ladders inside house and risking own life from falling, ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Joint Replacement Center